Butalbital, Acetaminophen, Caffeine Oral capsule

What is this medicine?

ACETAMINOPHEN; BUTALBITAL; CAFFEINE (a set a MEE noe fen; byoo TAL bi tal; KAF een) is a pain reliever. It is used to treat tension headaches.

This medicine may be used for other purposes; ask your health care provider or pharmacist if you have questions.

What should I tell my health care provider before I take this medicine?

They need to know if you have any of these conditions:

  • drug abuse or addiction

  • heart or circulation problems

  • if you often drink alcohol

  • kidney disease or problems going to the bathroom

  • liver disease

  • lung disease, asthma, or breathing problems

  • porphyria

  • an unusual or allergic reaction to acetaminophen, butalbital or other barbiturates, caffeine, other medicines, foods, dyes, or preservatives

  • pregnant or trying to get pregnant

  • breast-feeding

How should I use this medicine?

Take this medicine by mouth with a full glass of water. Follow the directions on the prescription label. If the medicine upsets your stomach, take the medicine with food or milk. Do not take more than you are told to take.

Talk to your pediatrician regarding the use of this medicine in children. Special care may be needed.

Overdosage: If you think you have taken too much of this medicine contact a poison control center or emergency room at once.

NOTE: This medicine is only for you. Do not share this medicine with others.

What if I miss a dose?

If you miss a dose, take it as soon as you can. If it is almost time for your next dose, take only that dose. Do not take double or extra doses.

What may interact with this medicine?

  • alcohol or medicines that contain alcohol

  • antidepressants, especially MAOIs like isocarboxazid, phenelzine, tranylcypromine, and selegiline

  • antihistamines

  • benzodiazepines

  • carbamazepine

  • isoniazid

  • medicines for pain like pentazocine, buprenorphine, butorphanol, nalbuphine, tramadol, and propoxyphene

  • muscle relaxants

  • naltrexone

  • phenobarbital, phenytoin, and fosphenytoin

  • phenothiazines like perphenazine, thioridazine, chlorpromazine, mesoridazine, fluphenazine, prochlorperazine, promazine, and trifluoperazine

  • voriconazole

This list may not describe all possible interactions. Give your health care provider a list of all the medicines, herbs, non-prescription drugs, or dietary supplements you use. Also tell them if you smoke, drink alcohol, or use illegal drugs. Some items may interact with your medicine.

What should I watch for while using this medicine?

Tell your doctor or health care professional if your pain does not go away, if it gets worse, or if you have new or a different type of pain. You may develop tolerance to the medicine. Tolerance means that you will need a higher dose of the medicine for pain relief. Tolerance is normal and is expected if you take the medicine for a long time.

Do not suddenly stop taking your medicine because you may develop a severe reaction. Your body becomes used to the medicine. This does NOT mean you are addicted. Addiction is a behavior related to getting and using a drug for a non-medical reason. If you have pain, you have a medical reason to take pain medicine. Your doctor will tell you how much medicine to take. If your doctor wants you to stop the medicine, the dose will be slowly lowered over time to avoid any side effects.

You may get drowsy or dizzy when you first start taking the medicine or change doses. Do not drive, use machinery, or do anything that may be dangerous until you know how the medicine affects you. Stand or sit up slowly.

Do not take other medicines that contain acetaminophen with this medicine. Always read labels carefully. If you have questions, ask your doctor or pharmacist.

If you take too much acetaminophen get medical help right away. Too much acetaminophen can be very dangerous and cause liver damage. Even if you do not have symptoms, it is important to get help right away.

What side effects may I notice from receiving this medicine?

Side effects that you should report to your doctor or health care professional as soon as possible:

  • allergic reactions like skin rash, itching or hives, swelling of the face, lips, or tongue

  • breathing problems

  • confusion

  • feeling faint or lightheaded, falls

  • redness, blistering, peeling or loosening of the skin, including inside the mouth

  • seizure

  • stomach pain

  • yellowing of the eyes or skin

Side effects that usually do not require medical attention (report to your doctor or health care professional if they continue or are bothersome):

  • constipation

  • nausea, vomiting

This list may not describe all possible side effects. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Where should I keep my medicine?

Keep out of the reach of children. This medicine can be abused. Keep your medicine in a safe place to protect it from theft. Do not share this medicine with anyone. Selling or giving away this medicine is dangerous and against the law.

Store at room temperature between 15 and 30 degrees C (59 and 86 degrees F). Keep container tightly closed. Protect from light. Throw away any unused medicine after the expiration date.

What is this medicine?

ACETAMINOPHEN; BUTALBITAL; CAFFEINE (a set a MEE noe fen; byoo TAL bi tal; KAF een) is a pain reliever. It is used to treat tension headaches.

This medicine may be used for other purposes; ask your health care provider or pharmacist if you have questions.

What should I tell my health care provider before I take this medicine?

They need to know if you have any of these conditions:

  • drug abuse or addiction

  • heart or circulation problems

  • if you often drink alcohol

  • kidney disease or problems going to the bathroom

  • liver disease

  • lung disease, asthma, or breathing problems

  • porphyria

  • an unusual or allergic reaction to parabens, acetaminophen, butalbital or other barbiturates, caffeine, other medicines, foods, dyes, or preservatives

  • pregnant or trying to get pregnant

  • breast-feeding

How should I use this medicine?

Take this medicine by mouth. Use a specially marked spoon or dropper to measure your dose. Ask your pharmacist if you do not have a dropper or measuring spoon. Do not use a household spoon. Follow the directions on the prescription label. If the medicine upsets your stomach, take the medicine with food or milk. Do not take more than you are told to take.

Talk to your pediatrician regarding the use of this medicine in children. Special care may be needed.

Overdosage: If you think you have taken too much of this medicine contact a poison control center or emergency room at once.

NOTE: This medicine is only for you. Do not share this medicine with others.

What if I miss a dose?

If you miss a dose, take it as soon as you can. If it is almost time for your next dose, take only that dose. Do not take double or extra doses.

What may interact with this medicine?

  • alcohol or medicines that contain alcohol

  • antidepressants, especially MAOIs like isocarboxazid, phenelzine, tranylcypromine, and selegiline

  • antihistamines

  • benzodiazepines

  • carbamazepine

  • isoniazid

  • medicines for pain like pentazocine, buprenorphine, butorphanol, nalbuphine, tramadol, and propoxyphene

  • muscle relaxants

  • phenobarbital, phenytoin, and fosphenytoin

  • phenothiazines like perphenazine, thioridazine, chlorpromazine, mesoridazine, fluphenazine, prochlorperazine, promazine, and trifluoperazine

  • voriconazole

This list may not describe all possible interactions. Give your health care provider a list of all the medicines, herbs, non-prescription drugs, or dietary supplements you use. Also tell them if you smoke, drink alcohol, or use illegal drugs. Some items may interact with your medicine.

What should I watch for while using this medicine?

Tell your doctor or health care professional if your pain does not go away, if it gets worse, or if you have new or a different type of pain. You may develop tolerance to the medicine. Tolerance means that you will need a higher dose of the medicine for pain relief. Tolerance is normal and is expected if you take the medicine for a long time.

Do not suddenly stop taking your medicine because you may develop a severe reaction. Your body becomes used to the medicine. This does NOT mean you are addicted. Addiction is a behavior related to getting and using a drug for a non-medical reason. If you have pain, you have a medical reason to take pain medicine. Your doctor will tell you how much medicine to take. If your doctor wants you to stop the medicine, the dose will be slowly lowered over time to avoid any side effects.

You may get drowsy or dizzy when you first start taking the medicine or change doses. Do not drive, use machinery, or do anything that may be dangerous until you know how the medicine affects you. Stand or sit up slowly.

Do not take other medicines that contain acetaminophen with this medicine. Always read labels carefully. If you have questions, ask your doctor or pharmacist.

If you take too much acetaminophen get medical help right away. Too much acetaminophen can be very dangerous and cause liver damage. Even if you do not have symptoms, it is important to get help right away.

What side effects may I notice from receiving this medicine?

Side effects that you should report to your doctor or health care professional as soon as possible:

  • allergic reactions like skin rash, itching or hives, swelling of the face, lips, or tongue

  • breathing problems

  • confusion

  • feeling faint or lightheaded, falls

  • redness, blistering, peeling or loosening of the skin, including inside the mouth

  • seizures

  • stomach pain

  • yellowing of the eyes or skin

Side effects that usually do not require medical attention (report to your doctor or health care professional if they continue or are bothersome):

  • constipation

  • nausea, vomiting

This list may not describe all possible side effects. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Where should I keep my medicine?

Keep out of the reach of children. This medicine can be abused. Keep your medicine in a safe place to protect it from theft. Do not share this medicine with anyone. Selling or giving away this medicine is dangerous and against the law.

Store at room temperature between 20 and 25 degrees C (68 and 77 degrees F). Keep container tightly closed. Protect from light. Throw away any unused medicine after the expiration date.

What is this medicine?

ACETAMINOPHEN; BUTALBITAL; CAFFEINE (a set a MEE noe fen; byoo TAL bi tal; KAF een) is a pain reliever. It is used to treat tension headaches.

This medicine may be used for other purposes; ask your health care provider or pharmacist if you have questions.

What should I tell my health care provider before I take this medicine?

They need to know if you have any of these conditions:

  • drug abuse or addiction

  • heart or circulation problems

  • if you often drink alcohol

  • kidney disease or problems going to the bathroom

  • liver disease

  • lung disease, asthma, or breathing problems

  • porphyria

  • an unusual or allergic reaction to acetaminophen, butalbital or other barbiturates, caffeine, other medicines, foods, dyes, or preservatives

  • pregnant or trying to get pregnant

  • breast-feeding

How should I use this medicine?

Take this medicine by mouth with a full glass of water. Follow the directions on the prescription label. If the medicine upsets your stomach, take the medicine with food or milk. Do not take more than you are told to take.

Talk to your pediatrician regarding the use of this medicine in children. Special care may be needed.

Overdosage: If you think you have taken too much of this medicine contact a poison control center or emergency room at once.

NOTE: This medicine is only for you. Do not share this medicine with others.

What if I miss a dose?

If you miss a dose, take it as soon as you can. If it is almost time for your next dose, take only that dose. Do not take double or extra doses.

What may interact with this medicine?

  • alcohol or medicines that contain alcohol

  • antidepressants, especially MAOIs like isocarboxazid, phenelzine, tranylcypromine, and selegiline

  • antihistamines

  • benzodiazepines

  • carbamazepine

  • isoniazid

  • medicines for pain like pentazocine, buprenorphine, butorphanol, nalbuphine, tramadol, and propoxyphene

  • muscle relaxants

  • naltrexone

  • phenobarbital, phenytoin, and fosphenytoin

  • phenothiazines like perphenazine, thioridazine, chlorpromazine, mesoridazine, fluphenazine, prochlorperazine, promazine, and trifluoperazine

  • voriconazole

This list may not describe all possible interactions. Give your health care provider a list of all the medicines, herbs, non-prescription drugs, or dietary supplements you use. Also tell them if you smoke, drink alcohol, or use illegal drugs. Some items may interact with your medicine.

What should I watch for while using this medicine?

Tell your doctor or health care professional if your pain does not go away, if it gets worse, or if you have new or a different type of pain. You may develop tolerance to the medicine. Tolerance means that you will need a higher dose of the medicine for pain relief. Tolerance is normal and is expected if you take the medicine for a long time.

Do not suddenly stop taking your medicine because you may develop a severe reaction. Your body becomes used to the medicine. This does NOT mean you are addicted. Addiction is a behavior related to getting and using a drug for a non-medical reason. If you have pain, you have a medical reason to take pain medicine. Your doctor will tell you how much medicine to take. If your doctor wants you to stop the medicine, the dose will be slowly lowered over time to avoid any side effects.

You may get drowsy or dizzy when you first start taking the medicine or change doses. Do not drive, use machinery, or do anything that may be dangerous until you know how the medicine affects you. Stand or sit up slowly.

Do not take other medicines that contain acetaminophen with this medicine. Always read labels carefully. If you have questions, ask your doctor or pharmacist.

If you take too much acetaminophen get medical help right away. Too much acetaminophen can be very dangerous and cause liver damage. Even if you do not have symptoms, it is important to get help right away.

What side effects may I notice from receiving this medicine?

Side effects that you should report to your doctor or health care professional as soon as possible:

  • allergic reactions like skin rash, itching or hives, swelling of the face, lips, or tongue

  • breathing problems

  • confusion

  • feeling faint or lightheaded, falls

  • redness, blistering, peeling or loosening of the skin, including inside the mouth

  • seizure

  • stomach pain

  • yellowing of the eyes or skin

Side effects that usually do not require medical attention (report to your doctor or health care professional if they continue or are bothersome):

  • constipation

  • nausea, vomiting

This list may not describe all possible side effects. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Where should I keep my medicine?

Keep out of the reach of children. This medicine can be abused. Keep your medicine in a safe place to protect it from theft. Do not share this medicine with anyone. Selling or giving away this medicine is dangerous and against the law.

Store at room temperature between 15 and 30 degrees C (59 and 86 degrees F). Keep container tightly closed. Protect from light. Throw away any unused medicine after the expiration date.